Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 28, 2021, 9:02 PM CDT for Manitowoc County, Wisconsin. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2021, 9:02 PM CDT (02:02 UTC)
- Expired
- Aug 28, 2021, 9:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Green Bay, WI
- Hail
- 0.75 in
- Wind
- 40
County Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 58 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 969 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.0
The text
As transmitted.
941
WWUS83 KGRB 290202
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
902 PM CDT Sat Aug 28 2021
WIZ049-050-290245-
Calumet WI-Manitowoc WI-
902 PM CDT Sat Aug 28 2021
...Strong thunderstorms will impact portions of southeastern Calumet
and southern Manitowoc Counties through 945 PM CDT...
At 902 PM CDT, trained weather spotters reported strong thunderstorms
along a line extending from near Camp Rokilio Scout Camp to near
Elkhart Lake. Movement was east at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Trained weather spotters.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
St. Nazianz around 915 PM CDT.
Valders and Camp Rokilio Scout Camp around 920 PM CDT.
Other locations in the path of these storms include Manitowoc and
Cleveland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4402 8809 4416 8749 4407 8759 4390 8769
4389 8814
TIME...MOT...LOC 0202Z 258DEG 17KT 4397 8798 4387 8804
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
KurimskiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 28, 6:37 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 28, 6:37 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 637 PM CDT Sat Aug 28 2021 Updated aviation portion for 00Z TAF issuance .SYNOPSIS... Issued at 232 PM CDT Sat Aug 28 2021 Still warm and very humid with showers and thunderstorms tonight--and possibly lingering over the east on Sunday. Cooler and much less humid conditions are expected for the upcoming work week. Large scale pattern changes during the period will be rather subtle. A modest band of seasonably strong westerlies will remain across the northern United States and Canada throughout the period. The mean trough position will be over the West, with ridging downstream shifting between the eastern and central CONUS and eastern Canada. Amplitude will tend to wane the first few days of the period, increase a little during the upcoming work week, then decrease again late in the period. The warm and very humid air mass presently across the area will give way to more seasonable (cooler and less humid) conditions, with temperatures generally near to a little above normal after tomorrow. The chance for precipitation will be limited after tomorrow. So amounts for the period will depend heavily upon what falls in about the next 30 hours, with below normal amounts expected thereafter. && .SHORT TERM...Tonight and Sunday Issued at 232 PM CDT Sat Aug 28 2021 Skies were partly to mostly cloudy this afternoon. Scattered showers and thunderstorms developed across portions of northeast and east-central Wisconsin. The clouds, and showers and storms have kept temperatures down with readings in the upper 70s to middle 80s. For the rest of the afternoon into tonight, scattered showers and thunderstorms will continue to move northeast across northeast Wisconsin. A cluster of showers and thunderstorms now across northwest Wisconsin, which was warned on early this afternoon will move into north-central Wisconsin late this afternoon mainly north of Rhinelander at the moment based on radar trends. Will need to monitor this cluster of storms that has a history of producing gusty winds, frequent lightning strikes and torrential rainfall. Meanwhile, a cold front across the eastern Dakotas and northwest Minnesota will be the focusing mechanism for additional shower and thunderstorm develop. This cluster of storms will move into central and north-central Wisconsin around or shortly after midnight. Some of the storms could still be strong or severe, with the main risk being damaging winds and torrential rainfall. The models have the thunderstorms quickly weakening as they move into northeast and east-central Wisconsin toward 12z Sunday. Lows tonight will be in the lower to middle 60s north to the lower 70s across northeast and east-central Wisconsin. There will be some lingering showers around early Sunday morning as the cold front enters the area. Yesterday, there was some concern that there was a risk of severe weather across east- central Wisconsin. It now appears the front will be just east of the area where the risk of severe weather appears to be lower today. The Storm Prediction Center Day 2 Outlook has removed the marginal risk from east-central Wisconsin. The showers and storms should come to an end by late afternoon with drier air filtering in from the west. .LONG TERM...Sunday Night Through Saturday Issued at 232 PM CDT Sat Aug 28 2021 It now appears the cold front will exit the area quickly enough that any convection accompanying the front will be east of the area by 00Z Monday. Once the front clears the area, quiet weather will settle over the region for a few days as an anticyclone ridges from Hudson Bay into the Lake Superior region. Isolated- scattered showers are possible mid-week as weak shortwaves rotate through the area. Diurnal destabilization will probably play a role in the rain chance, so any showers would most likely occur during the middle to early evening. Warmer air from the Plains will begin to return to the area late in the period, leading to a little better chance for precipitation late next week. The standard broad-based blend of guidance products used to initialize the forecast grids seemed reasonable, so no significant changes were necessary. && .AVIATION...for 00Z TAF Issuance Issued at 637 PM CDT Sat Aug 28 2021 Another few rounds of showers and thunderstorms are expected through Sunday morning ahead of a cold front approaching the western Great Lakes region as evidenced on upstream doppler radar observations. The best chance for this activity will be across north-central Wisconsin as many CAMs models dissipate the storms before they reach east-central Wisconsin. The showers and storms could produce some gusty winds and heavy rain, but the highest risk for severe weather appears to be out to the west. Look for some MVFR/IFR CIGS to develop across northern Wisconsin late tonight due to abundant low level moisture. On Sunday, a cold front could trigger more storms across far eastern Wisconsin early in the afternoon which could impact KGRB/KATW/KMTW. At this time the coverage does not appear high enough to include in the TAFs. Behind the cold front, gusts of 20 to 25 knots are expected from the west Sunday. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement from 5 AM CDT Sunday through Sunday evening for WIZ022. && SYNOPSIS.......Skowronski SHORT TERM.....Eckberg LONG TERM......Skowronski AVIATION.......Kurimski
Hazardous weather outlook, Aug 28, 2:10 PM CDT, 6 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 210 PM CDT Sat Aug 28 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-291915- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 210 PM CDT Sat Aug 28 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Rest of the Afternoon and Tonight Thunderstorms are possible through late tonight. Scattered strong to severe thunderstorms are possible, especially over north- central, central and far northeast Wisconsin. The main threats would be damaging winds, heavy rainfall and hail. The greatest risk for severe weather will be late this afternoon into early Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Thunderstorms are possible on Sunday. A few stronger storms are possible across east-central Wisconsin from late morning through mid afternoon on Sunday. Strong winds and hail will be the possible with the stronger storms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through late tonight. Spotters are requested to report rainfall reports over one inch, large hail and damaging winds. LMZ521-522-541>543-291915- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 210 PM CDT Sat Aug 28 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Rest of the Afternoon and Tonight Thunderstorms are possible through tonight. Any thunderstorms will pose a hazard to mariners. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Increasing southwesterly winds and building waves will cause hazardous conditions for small craft on Sunday. Thunderstorms are possible late Sunday morning and afternoon. Some of the storms could contain hail and strong winds. Eckberg/Skowronski
In the hours before
Special weather statement, Aug 28, 5:17 PM CDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Green Bay WI
517 PM CDT Sat Aug 28 2021
WIZ049-050-282315-
Calumet WI-Manitowoc WI-
517 PM CDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of southeastern Calumet
and Manitowoc Counties through 615 PM CDT...
At 517 PM CDT, Doppler radar was tracking a strong thunderstorm over
St Anna, or 13 miles northwest of Plymouth, moving northeast at 35
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Camp Rokilio Scout Camp around 530 PM CDT.
Other locations in the path of this storm include St. Nazianz,
Valders, Manitowoc and Two Creeks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4394 8816 4394 8827 4432 8752 4415 8750
4407 8759 4390 8768 4389 8773 4389 8816
TIME...MOT...LOC 2217Z 235DEG 31KT 4391 8813
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KallasSpecial weather statement, Aug 28, 8:48 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Green Bay WI
848 PM CDT Sat Aug 28 2021
WIZ011-012-290230-
Florence WI-Forest WI-
848 PM CDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of northwestern Forest
and northwestern Florence Counties through 930 PM CDT...
At 848 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wisconsin Slough Natural Area, or 8 miles south of Iron River, moving
northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tipler, Wisconsin Slough Natural Area, Whisker Lake Wilderness,
Alvin, Nelma, Lost Lake Campground, Windsor Dam Campground and
Stevens Lake Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4602 8882 4603 8878 4602 8878 4603 8873
4601 8868 4599 8867 4598 8864 4599 8861
4602 8860 4601 8859 4602 8851 4599 8849
4600 8846 4598 8842 4599 8838 4596 8833
4596 8830 4585 8865 4596 8896 4605 8887
TIME...MOT...LOC 0148Z 238DEG 14KT 4597 8864
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KurimskiSpecial weather statement, Aug 28, 9:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
902 PM CDT Sat Aug 28 2021
WIZ049-050-290245-
Calumet WI-Manitowoc WI-
902 PM CDT Sat Aug 28 2021
...Strong thunderstorms will impact portions of southeastern Calumet
and southern Manitowoc Counties through 945 PM CDT...
At 902 PM CDT, trained weather spotters reported strong thunderstorms
along a line extending from near Camp Rokilio Scout Camp to near
Elkhart Lake. Movement was east at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Trained weather spotters.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
St. Nazianz around 915 PM CDT.
Valders and Camp Rokilio Scout Camp around 920 PM CDT.
Other locations in the path of these storms include Manitowoc and
Cleveland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4402 8809 4416 8749 4407 8759 4390 8769
4389 8814
TIME...MOT...LOC 0202Z 258DEG 17KT 4397 8798 4387 8804
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KurimskiThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 8:48 PM CDT | Special Weather Statement | GRB | Florence | 42 min |
| Aug 28, 10:06 PM CDT | Areal Flood Advisory | GRB | Calumet, Manitowoc | 62 min |
| Aug 28, 10:24 PM CDT | River Flood Warning | GRB | Wood | 21 days |
| Aug 28, 10:38 PM CDT | Areal Flood Advisory | GRB | Portage, Waupaca, Wood | 3 hr |
| Aug 28, 11:08 PM CDT | Flash Flood Warning | GRB | Calumet, Manitowoc | 89 min |
| Aug 28, 11:22 PM CDT | Flash Flood Warning | GRB | Portage, Waupaca | 3 hr |
| Aug 29, 12:08 AM CDT | Areal Flood Advisory | GRB | Outagamie | 3 hr |
| Aug 29, 1:15 AM CDT | Special Marine Warning | GRB | 34 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.